Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

Request Permissions   Purchase Content 
 
 

 

On almost everywhere convergence of strong arithmetic means of Fourier series


Author: Bobby Wilson
Journal: Trans. Amer. Math. Soc. 367 (2015), 1467-1500
MSC (2010): Primary 42A20, 42A24
DOI: https://doi.org/10.1090/S0002-9947-2014-06297-1
Published electronically: September 5, 2014
MathSciNet review: 3280051
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This article establishes a real-variable argument for Zygmund's theorem on almost everywhere convergence of strong arithmetic means of partial sums of Fourier series on $ \mathbb{T}$, up to passing to a subsequence. Our approach extends to, among other cases, functions that are defined on $ \mathbb{T}^d$, which allows us to establish an analogue of Zygmund's theorem in higher dimensions.


References [Enhancements On Off] (What's this?)

  • [1] Lennart Carleson, On convergence and growth of partial sums of Fourier series, Acta Math. 116 (1966), 135-157. MR 0199631 (33 #7774)
  • [2] L. D. Gogoladze, On strong summability almost everywhere, Mat. Sb. (N.S.) 135(177) (1988), no. 2, 158-168, 271 (Russian); English transl., Math. USSR-Sb. 63 (1989), no. 1, 153-164. MR 937804 (89h:42015)
  • [3] G. H. Hardy, On the summability of Fourier's series, Proc. London Math. 12 (1913), 365-372.
  • [4] Richard A. Hunt, On the convergence of Fourier series, Orthogonal Expansions and their Continuous Analogues (Proc. Conf., Edwardsville, Ill., 1967) Southern Illinois Univ. Press, Carbondale, Ill., 1968, pp. 235-255. MR 0238019 (38 #6296)
  • [5] G. A. Karagulyan, Everywhere divergent $ \Phi $-means of Fourier series, Mat. Zametki 80 (2006), no. 1, 50-59 (Russian, with Russian summary); English transl., Math. Notes 80 (2006), no. 1-2, 47-56. MR 2280737 (2008f:42004), https://doi.org/10.1007/s11006-006-0107-6
  • [6] A. Kolmogoroff, Une série de Fourier-Lebesgue divergente presque partout, Fund. Math. 4 (1923), 324-328.
  • [7] S. V. Konyagin, Convergent subsequences of partial sums of Fourier series of $ \phi (L)$, Orlicz centenary volume, Banach Center Publ., vol. 64, Polish Acad. Sci. Inst. Math., Warsaw, 2004, pp. 117-126. MR 2099463 (2006a:42005), https://doi.org/10.4064/bc64-0-9
  • [8] Sergey V. Konyagin, Almost everywhere convergence and divergence of Fourier series, International Congress of Mathematicians. Vol. II, Eur. Math. Soc., Zürich, 2006, pp. 1393-1403. MR 2275651 (2008b:42006)
  • [9] C. Muscalu and W. Schlag, Classical and multilinear harmonic analysis, Cambridge Studies in Advanced Mathematics, No.137, vol. 1, 2013.
  • [10] C. Muscalu and W. Schlag, Classical and multilinear harmonic analysis, Cambridge Studies in Advanced Mathematics, No.138, vol. 2, 2013.
  • [11] V. A. Rodin, The space BMO and strong means of Fourier series, Anal. Math. 16 (1990), no. 4, 291-302 (English, with Russian summary). MR 1094184 (92g:42002), https://doi.org/10.1007/BF02630362
  • [12] A. Zygmund, Trigonometric series. 2nd ed. Vols. I, II, Cambridge University Press, New York, 1959. MR 0107776 (21 #6498)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 42A20, 42A24

Retrieve articles in all journals with MSC (2010): 42A20, 42A24


Additional Information

Bobby Wilson
Affiliation: Department of Mathematics, The University of Chicago, 5734 South University Avenue, Chicago, Illinois 60615

DOI: https://doi.org/10.1090/S0002-9947-2014-06297-1
Keywords: Fourier series on $L^1$, $\ell^2$ averages, Calder\'on-Zygmund decomposition, partial sums, weak $L^1$, strong arithmetic means
Received by editor(s): May 8, 2013
Received by editor(s) in revised form: October 1, 2013
Published electronically: September 5, 2014
Additional Notes: This is in partial fulfillment of the author’s requirements for the Doctor of Philosophy degree in Mathematics at the University of Chicago
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society